Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 32, NWS Tulsa, OK

August 29, 2022Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Aug 29, 2022, 5:52 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2022, 5:52 PM CDT (22:52 UTC)
Expired
Aug 29, 2022, 7:06 PM CDT
In force
74 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WGUS54 KTSA 292252
FFWTSA
ARC007-015-300045-
/O.NEW.KTSA.FF.W.0032.220829T2252Z-220830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
552 PM CDT Mon Aug 29 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Northwestern Carroll County in northwestern Arkansas...

* Until 745 PM CDT.

* At 552 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rogers...                          Bentonville...
  Eureka Springs...                  Lowell...
  Pea Ridge...                       Highfill...
  Gateway...                         Beaver...
  Centerton...                       Avoca...
  Walnut Hill...                     Hill Top...
  Larue...                           Monte Ne...
  Beaver Lake...                     Busch...
  Oak Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3625 9409 3630 9430 3650 9417 3650 9416
      3650 9387 3650 9375 3650 9371 3650 9368
      3650 9365 3637 9387

FLASH FLOOD...RADAR INDICATED

$$

RBD
1 follow-up statement
369 
WGUS74 KTSA 300006
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
706 PM CDT Mon Aug 29 2022

ARC007-015-300016-
/O.CAN.KTSA.FF.W.0032.000000T0000Z-220830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Carroll AR-
706 PM CDT Mon Aug 29 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BENTON AND 
NORTHWESTERN CARROLL COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3625 9409 3630 9430 3650 9417 3650 9416
      3650 9387 3650 9375 3650 9371 3650 9368
      3650 9365 3637 9387

$$

RBD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 1:27 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 29, 1:27 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
127 PM CDT Mon Aug 29 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This Afternoon and Tonight)
Issued at 127 PM CDT Mon Aug 29 2022

Overachieving convection that has lingered from the morning hours
continues to the west of Tulsa. Convection is advancing east with
its outflow, given lack of flow aloft. None of the 12Z CAMs have
modeled this well, and its taken till the 17Z run of the HRRR to
finally start catching up. Basically a weakly capped and
moderately unstable airmass in place over the region, and the 17Z
HRRR gradually increases coverage across NE OK and NW AR thru this
evening. An axis of 2+" PWATs are lying across NE OK into SE
KS/SW MO where the bulk of the convection is currently. Current
thinking is that one or more small clusters of storms will slide
east and south across NE OK/NW AR thru evening with a damaging
wind and locally heavy rainfall threat. Some indication in the 12Z
CAMs that another round of convection developing near/along
advancing cold front across KS will drop south into NE OK/NW AR
late tonight as well.

Lacy

&&

.LONG TERM...
(Tonight through Monday)
Issued at 127 PM CDT Mon Aug 29 2022

A frontal boundary will advance south across the region Tuesday,
in response to a strong shortwave trough sliding across the
Midwest and Great Lakes. While the meteorological term for this
boundary is a cold front technically, it will not feel "cold"
behind this boundary. We will notice the much drier air, at least.
Isolated to widely scattered storms are possible, mainly I-40
south. The much drier deep layer airmass behind the front will
bring hot and tranquil weather from Tuesday evening thru the end
of the week. Rain/storm chances will return by the latter part of
the weekend, especially in the terrain, as moisture returns to the
region from the southeast.

Lacy

&&

.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Mon Aug 29 2022

Early in the period, convection will be focused primarily across
parts of NE OK, with coverage remaining scattered through the
afternoon. Will include VCTS and tempo groups KBVO. Will include VCTS
for now at KTUL/KRVS sites through 00z. Elsewhere, Isolated
convection will be possible across SE OK and NW AR, though
coverage will likely remain too limited to include a TAF mention.
Outside of TSRA, VFR elements will prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  93  63  94 /  40  20   0   0
FSM   74  95  70  95 /  30  20   0   0
MLC   72  93  70  94 /  20  20  10  10
BVO   68  93  59  93 /  40  20   0   0
FYV   68  90  60  89 /  40  20   0   0
BYV   70  89  60  89 /  50  20   0   0
MKO   71  91  64  92 /  30  20   0   0
MIO   69  90  58  91 /  40  20   0   0
F10   70  93  63  93 /  30  20   0   0
HHW   72  90  72  93 /  10  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...23
Hazardous weather outlook, Aug 29, 5:07 PM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Mon Aug 29 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Mon Aug 29 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Western Arkansas and East Central Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered to numerous thunderstorms remain ongoing this afternoon
across parts of northeast and east central Oklahoma and northwest
Arkansas, with additional development possible farther south into
the evening. The strongest storms will be capable of producing
marginally severe downburst winds. The greatest coverage of
storms will likely be across northwest Arkansas and along the I-40
corridor into east central Oklahoma. Storm will be slow moving
with high rain rates, thus localized flash flooding will remain a
concern into the evening. Thunderstorm coverage and intensity
will lessen after sunset.

Areas of southeast Oklahoma and west central Arkansas that have
not seen storms yet today will continue to see heat index values
around 100 degrees into the early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will linger into Tuesday as a weak cold front
sags south across the area. Low thunderstorm chances will return
late next weekend as deep layer moisture increases.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 29, 5:13 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Mon Aug 29 2022

OKZ070>074-076-292245-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Le Flore OK-
McIntosh OK-
513 PM CDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of central Haskell, east
central McIntosh, southern Sequoyah, north central Le Flore,
northeastern Pittsburg and southeastern Muskogee Counties through 545
PM CDT...

At 512 PM CDT, Doppler radar indicated strong thunderstorms 3 miles
northwest of Enterprise to 3 miles east of Briartown to 4 miles
southwest of Gans. These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Sallisaw...                       Stigler...
Muldrow...                        Porum...
Keota...                          Whitefield...
Gans...                           Tamaha...
Briartown...                      Enterprise...
Cowlington...                     Kanima...

This includes Interstate 40 in Oklahoma between mile markers 305 and
318.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3527 9465 3517 9559 3539 9543 3542 9498
      3551 9455
TIME...MOT...LOC 2212Z 244DEG 4KT 3526 9542 3532 9518 3535 9476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 29, 5:16 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
516 PM CDT Mon Aug 29 2022

ARZ001-002-010-292245-
Carroll AR-Benton AR-Washington AR-
516 PM CDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of central Benton,
northwestern Carroll and northern Washington Counties through 545 PM
CDT...

At 516 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles east of Gateway to 6 miles west of
Tontitown. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Bella Vista...                    Lowell...
Farmington...                     Pea Ridge...
Prairie Grove...                  Tontitown...
Lincoln...                        Cave Springs...
Greenland...                      Highfill...
Garfield...                       Gateway...
Beaver...                         Northwest Arkansas Regional Air...
Cincinnati...                     War Eagle...

This includes Interstate 49 between mile markers 58 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3600 9415 3596 9452 3610 9455 3650 9418
      3650 9372
TIME...MOT...LOC 2216Z 217DEG 14KT 3648 9387 3614 9435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 29, 5:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT MON AUG 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     CHELSEA                 36.54N 95.43W
08/29/2022                   ROGERS             OK   EMERGENCY MNGR

            LARGE TREE DOWN , LARGE LIMB DOWN ON A
            MOBILE HOME. SEVERAL POWER LINES DOWN.
            RAILROAD CROSSING GATE DAMAGED AT SH 66 AN
            6TH STREET. REPORT RELAYED VIA SOCIAL MEDIA.
            TIME ESTIMATED FROM RADAR.

&&

CAS
Local storm report, Aug 29, 5:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT MON AUG 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     SPRINGDALE              36.19N 94.13W
08/29/2022                   WASHINGTON         AR   BROADCAST MEDIA

            COUPLE OF SMALL TREES DOWN NEAR HWY 412 AND
            HWY 71. TIME ESTIMATED FROM RADAR.

&&

CAS
Special weather statement, Aug 29, 5:44 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 PM CDT Mon Aug 29 2022

OKZ072-074-076-292315-
Haskell OK-Sequoyah OK-Le Flore OK-
544 PM CDT Mon Aug 29 2022

...A strong thunderstorm will impact portions of east central
Haskell, southeastern Sequoyah and north central Le Flore Counties
through 615 PM CDT...

At 543 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Gans, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Sallisaw...                       Muldrow...
Gans...                           Cowlington...
Cottonwood...

This includes Interstate 40 in Oklahoma between mile markers 306 and
321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3522 9474 3535 9491 3554 9472 3535 9449
TIME...MOT...LOC 2243Z 221DEG 9KT 3534 9477

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 29, 5:45 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT Mon Aug 29 2022

ARZ001-002-010-011-292315-
Carroll AR-Madison AR-Benton AR-Washington AR-
545 PM CDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of northeastern Benton,
northwestern Madison, northwestern Carroll and northeastern
Washington Counties through 615 PM CDT...

At 545 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Pea Ridge to Cave Springs to near Drake Field
Airport. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Bella Vista...                    Eureka Springs...
Lowell...                         Pea Ridge...
Elkins...                         Tontitown...
Cave Springs...                   Greenland...
Highfill...                       Garfield...
Gateway...                        Beaver...
Hindsville...                     Hobbs State Park...
Clifty...                         War Eagle...

This includes Interstate 49 between mile markers 59 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3603 9391 3600 9419 3626 9430 3650 9420
      3650 9359
TIME...MOT...LOC 2245Z 268DEG 14KT 3645 9413 3627 9422 3603 9416

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 4:13 PM CDTSpecial Weather StatementTSABenton47 min
Aug 29, 5:16 PM CDTSpecial Weather StatementTSABenton29 min
Aug 29, 5:20 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Washington107 min
Aug 29, 5:45 PM CDTSpecial Weather StatementTSABenton30 min
Aug 29, 6:02 PM CDTSevere Thunderstorm WarningTSAMadison, Washington43 min
Aug 29, 6:10 PM CDTSevere Thunderstorm WarningTSAMadison, Washington65 min
Aug 29, 6:15 PM CDTAreal Flood AdvisoryTSACarroll, Madison, Washington3 hr
Aug 29, 6:21 PM CDTSpecial Weather StatementTSACrawford39 min

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.